Can't stop crying

Hi,

Does anyone know if levothyroxine can cause constant crying. I am only on 50mg since diagnosed 10 months ago. I used to cry inside my house, but now its everywhere, even at a birthday party in a hotel last night. If anyone gives out to me, I cant seem to stand up for myself and the tears flow. Its really embarrassing. I have told my GP, I think its to do with the thyroid, she says its not and my thyroid is stable and has suggested counselling. My TSH is 1.96 and free T4 are 14, so I know myself its far from stable. I am thinking of coming off the levo and trying a homeopath. I am nearly 40 years of age and feel that my life is over as I am practically house bound due to this disease. Any insight would be greatly appreciated

11 Replies

oldestnewest
  • Well, it doesn't sound like you are on enough... You would expect to see tsh of less than 1. And your adrenals are probably a bit stressed and making you weepy.

    The only way to confirm the state of the adrenals is a private test... About £70.. Details under testing on the home page.... thyroiduk.org.uk.

    I believe dr toft puts forward a good reason for why the tsh should be lower and the free t4 towards the top of the range in his book, Understanding Thyroid Disorders, which is available from amazon for less than £5 and your doctor may listen to dr toft, as the book is endorsed by the BMA.

    Xx g

  • I thought TUK office had a copy of the page on which Toft said that, and could forward it? I could be wrong? Maybe someone come along and say. If so, I'd like a copy of it.

  • Hold in there! Its all about getting the dosage correct, supplements and everything. I'm almost there but now my nickname is weeping tree... Anywhere anytime parties, yoga class, work bus bars night clubs. I'm not ashamed anymore so go out anyway but its embarrassing ant tricky but i'm sure there is a way out. Just keep here, I can not help much but just saying I understand and sending you lots of positive energy

  • The first quick lesson is to find out that many doctors know nil about the thyroid gland, except to keep the TSH in the 'normal range'. Unfortunately for most of us we have to find out the hard way and wonder why we aren't improving.

    Go to this link and read the questions, in particular the one dated November 28, 2003.

    web.archive.org/web/2010103...

    If we want to recover our health we have to read and learn.

    Email louise.warvill@thyroiduk.org.uk and ask for a copy of Dr Toft's Pulse online article (doctors magazine) and go to question 6 where it advises the whereabouts of the TSH or the addition of some T3. Discuss this with your GP, Dr Toft is the ex President of the British Thyroid Association.

  • P.S. In hypothyroidism we are dealing with low hormones that's most probably why you are emotional all the time (many of us have different clinical symptoms on too low a dose). Our receptor cells are not getting sufficient T3 of which T4 is supposed to convert to sufficient but cannot do if dose is too low. Doctors seem unaware of this phenomenon.

  • I would love to think Homeopathy can fix hypothyroid but I know it cant

    Your not on adequate replacement levo which is why your emotionally unstable despite what your doctor may think

    The thyroid controls the entire endocrine orchestra of hundreds of hormones including 40+ in the brain

    Shame doctors don't remember that

    Has your ferritin

    folate

    b12

    vit d3

    been checked because they need to be HALFWAY in their ranges or you cant utilise the levo

    Your TSH should be below 1 and your free T4 nearer 20 so you have a way to go

    its possible you may fare better on NDT but without the other test results and knowing how long you have been ill its hard to tell

  • I think I was undiagnosed for 16 yrs. I got the anxiety, 4 stone weight gain, insomnia, exhaustion, headaches, sweating and a whole load of other symptoms at 23 years of age. Back then I suggested to my GP, it could be thyroid related and she said no.

    My folate and iron are very low. My B12 is 590 now due to 4v injections. She did not take my vit D and refuses to do any T3 tests.

    Last week, I bought Iron tablets, a probiotic and krill oil. I also got this th207 formula which has kelp, amino acids, vitamins and minerals. I took them for a few days, but felt so sick I thought I would have to go to hospital.

    If my GP agrees an increase in Levo, should I go from 50mg to 75mg for 6 weeks?

  • Lack of sufficient Levo causes crying. I'd be crying if I'd been left on a starter dose for 10m - being undertreated for hypothyroidism makes you feel physically and emotionally awful. :-o

    When were bloods last taken?

  • Hi I to I'm on Levothyroxine 100mcgs and I'm also very tearful! I have been told it's not he meds? I've been put forward for counselling!

  • Francie, me too. counselling antidepressants you name it. on T4+T3 combo seen an amazing improvement but very emotional lately. I'm on medication for anxiety now but looking into NDT to see if I can improve.

  • I think I was undiagnosed for 16 yrs. I got the anxiety, 4 stone weight gain, insomnia, exhaustion, headaches, sweating and a whole load of other symptoms at 23 years of age. Back then I suggested to my GP, it could be thyroid related and she said no.

    My folate and iron are very low. My B12 is 590 now due to 4v injections. She did not take my vit D and refuses to do any T3 tests.

    Last week, I bought Iron tablets, a probiotic and krill oil. I also got this th207 formula which has kelp, amino acids, vitamins and minerals. I took them for a few days, but felt so sick I thought I would have to go to hospital.

    If my GP agrees an increase in Levo, should I go from 50mg to 75mg for 6 weeks?

You may also like...